Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Feb 1, 2018, 3:03 PM EST. It took effect at Feb 2, 2018, 7:00 AM EST. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2018, 3:03 PM EST (20:03 UTC)
- In effect from
- Feb 2, 2018, 7:00 AM EST
- Expired
- Feb 4, 2018, 4:00 PM EST
- In force
- 57 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
235 WHUS72 KTAE 012003 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 303 PM EST Thu Feb 1 2018 ...INCREASED WINDS AND SEAS EXPECTED FRIDAY ACROSS THE WESTERN MARINE AREA... GMZ750-770-020930- /O.NEW.KTAE.SC.Y.0007.180202T1200Z-180203T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 303 PM EST Thu Feb 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 7 AM to 7 PM EST Friday. * WINDS...North at 20 knots. * WAVES/SEAS...3 to 5 feet with occasional seas to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
945 WHUS72 KTAE 020754 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 254 AM EST Fri Feb 2 2018 ...INCREASED WINDS AND SEAS THIS MORNING WEST OF THE OCHLOCKONEE RIVER THROUGH SATURDAY MORNING... GMZ752-755-772-775-021600- /O.EXB.KTAE.SC.Y.0007.180202T1200Z-180203T1500Z/ Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 254 AM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST SATURDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 7 AM this morning to 10 AM EST Saturday. * WINDS...Northeast at 20 to 25 knots. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ750-770-021600- /O.EXT.KTAE.SC.Y.0007.180202T1200Z-180203T1500Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 254 AM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST SATURDAY... * WINDS...Northeast at 20 to 25 knots. * WAVES/SEAS...3 to 5 feet with occasional seas to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
127 WHUS72 KTAE 022010 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 310 PM EST Fri Feb 2 2018 ...INCREASED WINDS AND SEAS WEST OF THE OCHLOCKONEE RIVER THROUGH SATURDAY MORNING... GMZ750-752-755-770-772-775-030930- /O.CON.KTAE.SC.Y.0007.000000T0000Z-180203T1500Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 310 PM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS...Northeast at 20 to 25 knots. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
664 WHUS72 KTAE 030803 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 303 AM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... GMZ750-752-755-770-772-775-031500- /O.CON.KTAE.SC.Y.0007.000000T0000Z-180203T1500Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 303 AM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...East at 20 knots. * WAVES/SEAS...3 to 5 feet with occasional seas to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
229 WHUS72 KTAE 031452 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 952 AM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY EXTENDED UNTIL 11 AM SUNDAY FOR COASTAL WATERS FROM APALACHICOLA WESTWARD... GMZ755-775-031600- /O.CAN.KTAE.SC.Y.0007.000000T0000Z-180203T1500Z/ Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 952 AM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Tallahassee has cancelled the Small Craft Advisory. The Small Craft Advisory is no longer in effect for the coastal waters from the Suwanee River to Apalachicola however small craft operators should exercise caution. $$ GMZ750-752-770-772-032130- /O.EXT.KTAE.SC.Y.0007.000000T0000Z-180204T1600Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 952 AM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SUNDAY... * WINDS...East at 20 knots becoming south on Sunday. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
962 WHUS72 KTAE 032017 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 317 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY EXTENDED UNTIL 11 AM SUNDAY FOR COASTAL WATERS FROM APALACHICOLA WESTWARD... GMZ755-775-040330- /O.EXA.KTAE.SC.Y.0007.000000T0000Z-180204T1600Z/ Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 317 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SUNDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect until 11 AM EST Sunday. * WINDS...East at 20 knots becoming south on Sunday. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ750-752-770-772-040330- /O.CON.KTAE.SC.Y.0007.000000T0000Z-180204T1600Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 317 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... * WINDS...East at 20 knots becoming south on Sunday. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
796 WHUS72 KTAE 040157 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 857 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST... GMZ750-752-755-770-772-775-041600- /O.CON.KTAE.SC.Y.0007.000000T0000Z-180204T1600Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 857 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... * WINDS...Southeast 20 to 25 knots becoming south on Sunday morning and west on Sunday afternoon. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ DVD
097 WHUS72 KTAE 040800 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 300 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST... GMZ750-752-755-770-772-775-041600- /O.CON.KTAE.SC.Y.0007.000000T0000Z-180204T1600Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 300 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...South 20 knots. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
767 WHUS72 KTAE 041518 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1018 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY EXPANDED AND EXTENDED UNTIL 4 PM EST... .Hazardous boating conditions will continue into this afternoon. Advisory conditions in frequent gusts are expected in Apalachee Bay and coastal waters through the Suwannee River so the Advisory has been expanded eastward as well. GMZ730-765-042100- /O.EXB.KTAE.SC.Y.0007.000000T0000Z-180204T2100Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 1018 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect until 4 PM EST this afternoon. * WINDS...South around 20 knots with gusts to around 25 knots. * WAVES/SEAS...2 to 4 feet with occasional seas to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ750-752-755-770-772-775-042100- /O.EXT.KTAE.SC.Y.0007.000000T0000Z-180204T2100Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1018 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South 20 to 25 knots with occasional gusts to 30 knots. * WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 3:00 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 1, 3:00 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
300 PM EST Thu Feb 1 2018
.NEAR TERM [Through Tonight]...
A cold front approaching from the northwest will be located roughly
on a line from Tifton, GA SWWD to Panama City by daybreak. Rain
ahead of the front will be diminishing as the deepest moisture and
best upper level support lift off to the our northeast. PoPs will be
tapered 40% northwest to 10% or less for the SE Big Bend. QPF will
be one-tenth of an inch or less. Lows will be in the upper 40s to
around 50.
.SHORT TERM [Friday Through Saturday Night]...
Cold front that pushes into the CWA tonight will exit the Big Bend
by Friday afternoon. Any showers left with the weakening front
will be limited to the morning hours and only a chance. Any rain
that does fall will be light. After the front, high pressure will
slide across the TN valley to the Carolina coast on Saturday with
mainly dry conditions on Saturday. Rain chances will quickly
return for Saturday night with the next low pressure system, with
enough instability for even an isolated thunderstorm Saturday
night. Highs will range from the upper 50s to upper 70s with lows
in the 30s Saturday morning increasing to the upper 40s to mid 50s
Sunday morning as moisture returns with the next system.
.LONG TERM [Sunday Through Thursday]...
A low lifting along the Gulf coast/southeast on Sunday will bring
the best chance of rain over the next few days and thus start with
likely PoPs in the long term. Instability remains sufficient
enough for the mention of isolated thunderstorms in the grids on
Sunday, however severe storms are not expected with the system.
While dry weather returns for the beginning of the work week,
another front is expected mid week with a little better
instability and shear. Highs will be in the 60s to lower 70s with
lows in the 40s and 50s.
&&
.AVIATION [Through 18Z Friday]...
Increasing clouds with cigs gradually lowing overnight to MVFR/IFR
levels with mostly MVFR vsbys. Patchy light rain is expected ahead
of a cold front but most TAF sites may not see any rain. Winds will
shift to the northwest increasing to 10 to 15 kts after the passage
of the front.
&&
.MARINE...
A weak front will move through the marine area late tonight into
Friday with winds and seas increasing behind the front. Small
Craft Advisory conditions are forecast for Friday across the
western marine waters with borderline conditions continuing into
the weekend and spreading eastward. Wind speeds will decrease for
Sunday and into early next week.
&&
.FIRE WEATHER...
Drier air will filter into the region behind a weak
cold front on Friday. Min RH values are expected to be near
critical levels across the area, but other criteria such as
wind and fuel moisture are expected to fall just short of
red flag criteria.
&&
.HYDROLOGY...
A weak cold front will bring a chance of rain tonight into Friday
morning but rainfall amounts are minimal as the system will be
weakening as it tracks across the area. Another system this
weekend will bring the return of rain chances, with widespread
rainfall amounts around 1 inch possible. With these lower end
amounts, flooding is not expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 49 65 36 63 52 / 20 30 0 0 40
Panama City 51 62 39 60 54 / 30 30 0 10 60
Dothan 47 59 32 59 50 / 40 20 0 10 70
Albany 48 59 33 59 48 / 40 30 0 0 70
Valdosta 50 63 34 60 48 / 20 30 0 0 40
Cross City 50 69 38 65 54 / 10 20 0 0 20
Apalachicola 51 65 40 59 55 / 20 30 0 0 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 AM to 7 PM EST Friday for Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Barry
MARINE...Fieux
FIRE WEATHER...DVD
HYDROLOGY...FieuxNearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.